Wildfire, Randall
- When
- May 29, 3:58 PM CST to May 30, 4:00 PM CST
- Where
- Randall forecast zone
- Property damage
- $800,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Pitt Road Wildfire began about two miles north northwest of Lake Tanglewood Texas in Randall County at approximately 1548CST. The wildfire began as a structure fire which quickly spread to the grasses and other fuels.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Pitt Road Wildfire began about two miles north northwest of Lake Tanglewood Texas in Randall County at approximately 1548CST. The wildfire began as a structure fire which quickly spread to the grasses and other fuels. The community of Lake Tanglewood was under a voluntary evacuation order and three hundred homes were threatened. A total of five homes and eight outbuildings and other structures were lost. Another four homes were damaged by the wildfire. There were no reports of injuries. The wildfire was contained at approximately 1600CST on May 30 and consumed an estimated one hundred to one hundred and fifty acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 29, 3:09 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT SUN MAY 29 2011
.DISCUSSION...
MOSTLY SUNNY SKIES CONTINUE ACROSS THE PANHANDLE THIS AFTERNOON AS
THE DRYLINE IS CLEARLY NOTED ON VISIBLE SATELLITE FROM
CLARENDON...TO CANADIAN...TO LIPSCOMB. CU DEVELOPMENT CONTINUES ALONG
THE DRYLINE ALTHOUGH SO FAR IT HAS BEEN PRETTY TOUGH TO PRODUCE ANY
PRECIPITATION REACHING THE SURFACE...ALTHOUGH THERE IS POTENTIAL
THROUGH THE EVENING HOURS. STILL CARRIED A SLIGHT CHANCE OF
THUNDERSTORMS FOR ALONG THE DRYLINE AND EAST THROUGH THIS EVENING.
WEST OF THE DRYLINE...RECORD HIGH TEMPERATURES AND WINDY CONDITIONS
HAVE BEEN THE GENERAL RULE THIS AFTERNOON WITH SEVERAL LOCATIONS
REACHING THE TRIPLE DIGIT MARK. IN FACT...AMARILLO HAS SURPASSED THE
ALL TIME RECORD HIGH FOR MAY WITH 104 DEGREES WITH A FEW MORE HOURS
OF HEATING TO GO.
FOR TONIGHT...THE DRYLINE WILL RETREAT SOME WESTWARD THIS EVENING...
SPREADING RAIN CHANCES SLIGHTLY TO THE WEST. THINK THE BIGGEST
THREAT WITH ANY THUNDERSTORM THAT IS ABLE TO DEVELOP THROUGH LATE
THIS EVENING WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL.
ELSEWHERE WEST OF THE DRYLINE...ANOTHER DRY AND WARM NIGHT CAN BE
EXPECTED WITH GUSTY SOUTHWEST WINDS CONTINUING.
MEMORIAL DAY...ANOTHER DRYLINE SET UP IS EXPECTED TO TAKE PLACE IN
ALMOST SIMILAR FASHION AS TODAY WITH WINDY AND DRY CONDITIONS
EXPECTED WEST OF THE DRYLINE. LATE AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN EAST OF THE DRYLINE WITH
THE BEST CHANCES ACROSS THE EASTERN TEXAS PANHANDLES WITH DAMAGING
WINDS BEING THE MAIN HAZARD. HIGH TEMPERATURES WILL NOT BE NEARLY AS
HOT AS TODAY...WITH MOST LOCATIONS REACHING THE 90S. SUSTAINED WINDS
WILL BE NEAR OR JUST BELOW WIND ADVISORY CRITERIA WITH WINDS BETWEEN
25 TO 35 MPH WITH GUSTS UP TO 55 MPH.
RAIN CHANCES FINALLY INCREASE ACROSS THE AREA ON TUESDAY AND TUESDAY
NIGHT AS MOISTURE INCREASES OVER THE AREA. ANY THUNDERSTORM THAT
DEVELOPS WILL HAVE THE CAPABILITY OF BEING STRONG TO EVEN SEVERE
ESPECIALLY TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREATS.
UPPER RIDGE BEGINS TO BUILD ACROSS THE REGION ON WEDNESDAY. ADDITIONAL
MOISTURE DOES LOOK TO MOVE ON THE WESTERN PERIPHERY OF THE RIDGE
WHICH MAY BRING A FEW SHOWERS AND THUNDERSTORMS TO THE WESTERN
PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT. AS A RESULT...DECIDED
TO KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THESE LOCATIONS. THURSDAY
THROUGH MUCH OF THE WEEKEND...DRY AND WARM CONDITIONS CAN BE EXPECTED
WITH THE UPPER RIDGE REMAINING OVER THE AREA.
KNS
&&
.FIRE WEATHER...
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
THROUGH 10 PM THIS EVENING ACROSS ALL BUT THE FAR SOUTHEAST TEXAS
PANHANDLE AS THE DRYLINE MIXES EAST TO ALONG OR OFF THE CAPROCK BY
THIS EVENING. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED ONCE AGAIN ON MONDAY WEST OF THE DRYLINE OVER THE ENTIRE
PANHANDLES REGION WITH EXCEPTION OF THE FAR EASTERN TEXAS PANHANDLE.
WITH LIGHTER WINDS AND LOWER RELATIVE HUMIDITIES ON TUESDAY...NO
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED.
KNS
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 95 55 88 63 / 10 5 10 20 20
BEAVER OK 67 95 55 89 65 / 20 20 20 20 20
BOISE CITY OK 59 89 44 85 58 / 0 5 10 5 20
BORGER TX 70 98 58 91 67 / 10 5 10 20 20
BOYS RANCH TX 62 95 53 90 64 / 5 5 10 20 20
CANYON TX 62 95 52 87 62 / 10 5 10 20 20
CLARENDON TX 68 97 58 86 67 / 20 10 20 20 20
DALHART TX 58 92 44 86 59 / 5 5 10 20 20
GUYMON OK 63 96 53 88 61 / 5 5 10 10 20
HEREFORD TX 60 93 51 85 62 / 10 5 10 20 20
LIPSCOMB TX 70 95 60 88 66 / 20 20 20 20 20
PAMPA TX 68 94 55 87 66 / 20 10 20 20 20
SHAMROCK TX 70 95 60 89 67 / 20 20 20 20 20
WELLINGTON TX 70 98 62 91 69 / 20 20 20 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
GRAY...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
ROBERTS...SHERMAN.
RED FLAG WARNING FROM 10 AM TO 10 PM CDT MONDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING FROM 10 AM TO 10 PM CDT MONDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT SUN MAY 29 2011 OKZ001>003-TXZ001>020-301100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 339 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING OVER ALL OF THE PANHANDLES EXCEPT FOR THE FAR SOUTHEAST TEXAS PANHANDLE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE EASTERN OKLAHOMA PANHANDLE AND SOUTHEAST HALF OF THE TEXAS PANHANDLE THROUGH 1 AM TONIGHT. IF STORMS DEVELOP...THEY COULD PRODUCE DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED THROUGH TONIGHT. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN ON MEMORIAL DAY ACROSS ALL OF THE PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED ON MEMORIAL DAY ACROSS ALL OF THE PANHANDLES. WIND ADVISORIES MAY BE NECESSARY. ALSO..BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES ON MEMORIAL DAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN PANHANDLES LATE MONDAY AFTERNOON AND NIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES TUESDAY AFTERNOON AND NIGHT...AND ACROSS THE WESTERN PANHANDLES WEDNESDAY NIGHT. IF STORMS DEVELOP...THEY COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST FORECAST FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AS WELL AS MEMORIAL DAY THROUGH WEDNESDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON AND EVENING AS WELL AS MEMORIAL DAY. MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 430 PM CDT SUN MAY 29 2011 OKZ003-TXZ005-292200- BEAVER OK-LIPSCOMB TX- 430 PM CDT SUN MAY 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR LIPSCOMB AND BEAVER COUNTIES. AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LIPSCOMB... MOVING NORTHEAST AT 45 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. CLK
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314649.